How to quit bipolar medication?

Hi im a girl with manic, bipolar, depression, insomnia, I was forced to get help and have been on several types of meds I thought they finally found one that works for me, I've been on seroquel For about 6 months now and I've tried quitting them several times and it makes me violently ill going more then two days with out them, I've been exsperinceing mood swings, anger and severe Mood swings, manic episodes and suicidal depression, what are good tips to help me get off this medication? I have a appointment coming up in a week and plan to start a new medication


0|0
5|3

Most Helpful Girl

  • You CANNOT go cold turkey off those types of medications! If they are helping you why do you want to come off? If you want to because of side effects you only do it slowly by taping down and seeing your doctor or therapist while doing so.

    If you cut out your medications too quickly you're depriving your brain it's normal dose of chemicals and it will respond by making you very sick!

    There is NO SHAME in dealing with a mental health disorder. It's exactly as valid as a physical illness. If you were a diabetic would you stop your insulin abruptly? Bipolar is not a weakness or lack of will, it's a chemical imbalance in your brain and if the medication helps stay on them.

    0|0
    0|0

What Guys Said 3

  • Wait for appointment to get professional advice but with most medication it is a gradual reduction over the course of a few weeks when stopping altogether on any type

    0|0
    0|0
  • Dont go off all of it one shot. Half your dose for a few days then quarter. Your body will eventually start to get back in balance. After about a week on the quarter dose try to leave it. All the best. Battled with depression for 8 years. I've found mental discipline works the best. Its something you have to fight. And what ever you do dont ever pitty yourself. Its like falling down a cliff and everything is just the way it as before then.

    0|0
    0|0
  • Slowly wean yourself from that medication rather than quit all together

    0|0
    0|0

What Girls Said 4

  • Your doctor will tell you how to transition from your old medication the the new one. It's not safe to just quit taking those types of medications. Not only is it horrible just stopping, as you know, it can exacerbate the depression etc.. that you're taking them for. Call your doctor and let them know that you're having a really hard time. Maybe they can squeeze you in or put you on a cancellation list.

    1|0
    0|0
    • Well this has happened before but I have children and a fiancee and really I feel like my doc is just throwing me on stuff till she finds what works then when I make appt for reasons my appt is two months away, I told her I didn't feel right on them but she told me to wait it out and now I have withdrawsif I even forget to take them but when I do take them they nock me out till 1pm and my boyfriend at work and my kids are up and I can't have that I've even try halfing them

    • Just call your doctor again and tell them it is NOT working. Can you switch doctors at all after this?

  • Don't stop using it till you've spoken to a psychiatrist. If you have Bipolar Disorder you'll need meds. I've taken Epitec for years now and have had no big problems whatsoever. I do struggle a bit with feeling "dull" and out of it but I've solved that problem by taking it at night so by the morning it has worn off a bit. I'm not sure if this drug is available overseas but I just know that it has Lamotrigine inside of it.

    0|0
    0|0
  • The doc isn't always right. You need to get off it if you are experiencing sickness and bad side effects.

    0|0
    0|0
  • You really need to talk it through with your doctor, don't stop taking the medication until he tells you to. If they're giving you a new drug he will tell you exactly what to do.

    1|0
    0|0
Loading...